Alert archive / Oklahoma / Wind Advisories in 2013
Wind Advisory 1, NWS Tulsa, OK
NWS Tulsa, OK issued this wind advisory at Feb 10, 2013, 3:36 AM CST for 4 counties in Oklahoma. It took effect at Feb 10, 2013, 11:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2013, 3:36 AM CST (09:36 UTC)
- In effect from
- Feb 10, 2013, 11:00 AM CST
- Expired
- Feb 10, 2013, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Tulsa, OK
Counties Craig County, OK, Nowata County, OK, Ottawa County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 69 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.6 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1318 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 384 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
283 WWUS74 KTSA 100936 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 336 AM CST SUN FEB 10 2013 OKZ054>058-101745- /O.NEW.KTSA.WI.Y.0001.130210T1700Z-130211T0000Z/ OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA- 336 AM CST SUN FEB 10 2013 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...OTTAWA...WASHINGTON...OSAGE...CRAIG AND NOWATA. HAZARDOUS WEATHER... * STRONG SOUTHWEST WINDS ARE EXPECTED BEHIND A PACIFIC COLD FRONT BY MIDDAY AND CONTINUING INTO THE AFTERNOON. THE STRONGEST WINDS ARE EXPECTED NEAR THE KANSAS BORDER. WINDS WILL SUBSIDE QUICKLY BY AROUND SUNSET. IMPACTS... * WIND GUSTS AS HIGH AS 45 MPH ARE POSSIBLE. * WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. DEFINITION... * A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS AND ON BRIDGES AND OVERPASSES. * ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Feb 10, 3:26 AM CST, 10 minutes earlier.
Area forecast discussion, Feb 10, 3:26 AM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
326 AM CST SUN FEB 10 2013
.DISCUSSION...
POWERFUL UPPER STORM SYSTEM IS EMERGING OUT INTO THE CENTRAL HIGH
PLAINS THIS MORNING. A BAND OF CONVECTION HAS DEVELOPED IN ADVANCE
OF THE PACIFIC FRONT FROM SW MO CLEAR DOWN TO THE TX HILL COUNTRY
AS UPPER HEIGHT FALLS OVERSPREAD THE MOIST AXIS. CONVECTION IS MORE
INTENSE SOUTH OF THE RED RIVER THUS FAR...BUT THERE ARE
INDICATIONS FROM THE LOCAL MODEL THAT A SEVERE STORM OR TWO COULD
CLIP ACROSS FAR SOUTHEAST OK EARLY THIS MORNING. THE BAND OF
CONVECTION SHOULD CLEAR THE FORECAST AREA IN THE 15-18Z TIME
FRAME. BEHIND THE PACIFIC FRONT...DEEP MIXING IS EXPECTED AND A
UNIDIRECTIONAL WIND PROFILE FROM THE MIXED LAYER DOWN TO THE
GROUND SUGGESTS A FAVORABLE DAY FOR MOMENTUM TRANSFER. THE AREA
WITH THE BEST CHANCE OF SEEING 40 MPH WIND GUSTS WILL BE THE
COUNTIES ALONG THE KANSAS BORDER. I HAVE THUS ISSUED A WIND
ADVISORY FOR THAT AREA FROM 17Z TO 00Z. DESPITE THE PASSAGE OF THE
PACIFIC FRONT...DOWNSLOPE FLOW AND LOTS OF SUN WILL RESULT IN A
MILD DAY IN THE 60S. THE STRONG SOUTHWEST WINDS...DRY AIR AND WARM
TEMPERATURES WILL YIELD AN ELEVATED FIRE DANGER. THE POLAR FRONT
SLIDES IN FROM THE NORTHWEST TONIGHT...LEADING TO A COOLER START
TO THE WORK WEEK ON MONDAY.
NOW THE FUN BEGINS FORECASTING WISE. MEDIUM RANGE MODELS HAVE
FORECASTED A PIECE OF ENERGY TO HANG BACK TO THE WEST IN THE WAKE
OF THIS WEEKEND'S SYSTEM. THE SYSTEM IS STILL FORECAST TO SLIDE
EAST ACROSS OKLAHOMA AND ARKANSAS TUESDAY INTO WEDNESDAY.
HOWEVER...THE CHARACTER OF THIS SYSTEM HAS CHANGED FROM PREVIOUS
DAYS. THE SYSTEM WILL AMPLIFY ENOUGH TO TAP INTO A STREAM OF GULF
MOISTURE AND THUS THE POTENTIAL FOR A HEAVIER PRECIP EVENT THAN
PREVIOUSLY THOUGHT. THEN WE HAVE THE ISSUE OF PRECIP TYPE. THE
NAM...WHOSE PATTERN AGREES WELL WITH THE GLOBAL MODELS...BRINGS
COLD AIR IN FROM THE NORTH AS THE SYSTEM DIGS DOWN INTO NM AND
THEN EJECTS EAST ACROSS OKLAHOMA AND ARKANSAS. NAM THERMAL
PROFILES SUGGEST RAIN TO START...BUT CHANGING OVER TO SNOW BY
MIDDAY FROM NW TO SE AS THE COLDER AIR FILTERS INTO THE REGION.
GIVEN THE AMOUNT OF QPF IN THE DATA FALLING INTO THE COLD
AIR...SEVERAL INCHES OF SNOW ACCUMULATION IS POSSIBLE MAINLY ALONG
AND NORTH OF I-40. THE MAIN FLY IN THE OINTMENT TO THIS FORECAST
IS THE WARM ECMWF. THE ECMWF HAS MAINTAINED A WARM NEAR SURFACE
LAYER IN ITS FORECAST...WHICH WOULD CUT BACK ON SNOW AMOUNTS.
GIVEN THE CONTINUED UNCERTAINTY REGARDING HOW COLD IT WILL BE
TUESDAY...I WILL ELECT TO NOT ISSUE A 5TH PERIOD WATCH. I WILL
HOWEVER RAMP UP THIS EVENT IN AN SPS AND BRIEFING.
ANOTHER FRONT IS EXPECTED BY THE END OF THE WORK WEEK. THE DATA
STILL HAS UNCERTAINTY REGARDING THE EVOLUTION OF THE CENTRAL
PLAINS UPPER TROUGH. WILL LEAVE GOING DRY FORECAST ALONE.
LACY
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 66 34 53 34 / 0 0 0 10
FSM 66 35 58 38 / 30 0 0 10
MLC 67 36 58 38 / 10 0 0 30
BVO 64 30 51 30 / 0 0 0 10
FYV 63 31 53 32 / 30 0 0 10
BYV 63 35 52 31 / 40 0 0 10
MKO 66 34 55 37 / 10 0 0 10
MIO 63 33 50 30 / 10 0 0 10
F10 65 36 54 37 / 10 0 0 20
HHW 68 38 62 43 / 30 0 10 50
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM 11 AM SUNDAY TO 6 PM SUNDAY FOR OKZ054-OKZ055-
OKZ056-OKZ057-OKZ058.
AR...NONE.
&&
LONG TERM....30Hazardous weather outlook, Feb 9, 4:58 PM CST, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 458 PM CST SAT FEB 9 2013 ARZ001-002-010-011-019-020-029-OKZ049-053>076-101100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 PM CST SAT FEB 9 2013 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...PRIMARILY SOUTHEAST OKLAHOMA. ONSET...AFTER MIDNIGHT. HEAVY RAIN. RISK...LIMITED. AREA...SOUTHEAST OF A LINE FROM FAYETTEVILLE TO MCALESTER. ONSET...AFTER 10 PM. SIGNIFICANT WINDS. RISK...LIMITED. AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS EASTERN OKLAHOMA THROUGH THE EVENING HOURS...AND BECOME MORE WIDESPREAD TOWARD MIDNIGHT AND INTO THE EARLY MORNING HOURS AS A STORM SYSTEM EJECTS INTO THE PLAINS. SEVERE WEATHER...SHOULD IT DEVELOP... IS MOST LIKELY ACROSS SOUTHEAST OKLAHOMA TONIGHT WHERE THE COMBINATION OF VERY STRONG LOW LEVEL WINDS AND WEAK INSTABILITY WILL EXIST. THE MOST LIKELY SCENARIO IS A LINE OF THUNDERSTORMS DEVELOPING ACROSS NORTH TEXAS AND SPREADING INTO SOUTHEAST OKLAHOMA POSING A RISK OF DAMAGING WINDS. FURTHER NORTH... INSTABILITY WILL LESSEN AND REDUCE THE SEVERE WEATHER POTENTIAL. LOCALLY HEAVY RAINFALL IS LIKELY OVERNIGHT ACROSS SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL. MONDAY...NO HAZARDS. TUESDAY...WINTER WEATHER POTENTIAL. WEDNESDAY THROUGH FRIDAY...NO HAZARDS. EXTENDED DISCUSSION... THUNDERSTORMS WILL BE ONGOING ACROSS EASTERN OKLAHOMA AND WESTERN ARKANSAS EARLY SUNDAY MORNING BEFORE SHIFTING FURTHER EAST BY MID TO LATE MORNING. STRONG WESTERLY WINDS WILL DEVELOP ON SUNDAY...ESPECIALLY ACROSS NORTHEAST OKLAHOMA WHERE WIND ADVISORIES MAY BE REQUIRED. ALSO...TEMPERATURES WILL WARM WELL ABOVE NORMAL DURING THE DAY ALLOWING AFTERNOON HUMIDITIES TO FALL VERY LOW. DESPITE THE EXPECTED OVERNIGHT RAINFALL...THESE WARM AND WINDY CONDITIONS WILL SUPPORT AGGRESSIVE WILDFIRE BEHAVIOR ESPECIALLY ACROSS NORTHEAST OKLAHOMA SUNDAY AFTERNOON. THE WINDS WILL SUBSIDE SUNDAY NIGHT AS A COLD FRONT SWEEPS THROUGH THE AREA. COLDER AND DRY WEATHER WILL PREVAIL MONDAY...WITH THE NEXT STORM SYSTEM DROPPING THROUGH THE CENTRAL PLAINS MONDAY AND SPREADING THE POTENTIAL FOR SNOW INTO THE AREA TUESDAY AND TUESDAY NIGHT. LATEST DATA CONTINUE TO SUPPORT THE POTENTIAL FOR MEASURABLE SNOWFALL ACROSS THE REGION WITH THE EXACT AMOUNTS AND PLACEMENT REMAINING MORE UNCERTAIN. DRY WEATHER LOOKS TO PREVAIL FOR MID TO LATE WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
Nearby
Wind Advisories in Oklahoma, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.